Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 25, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Dec 31, 2011, 4:20 AM CST for 18 counties in Oklahoma; Hardeman County, Texas. It took effect at Dec 31, 2011, 1:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2011, 4:20 AM CST (10:20 UTC)
- In effect from
- Dec 31, 2011, 1:00 PM CST
- Expired
- Dec 31, 2011, 8:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2694 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS74 KOUN 311020 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 420 AM CST SAT DEC 31 2011 OKZ004>006-009>011-014>016-021-312100- /O.NEW.KOUN.WI.Y.0025.111231T1900Z-120101T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... ELK CITY...SAYRE 420 AM CST SAT DEC 31 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * WINDS: TURNING NORTHWEST IN THE AFTERNOON AND QUICKLY INCREASING TO 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN TOSS AROUND LOOSE...LIGHTWEIGHT OBJECTS...AND MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ BURKE
2 follow-up statements
716 WWUS74 KOUN 312047 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 247 PM CST SAT DEC 31 2011 OKZ004>006-009>011-014>016-021-010200- /O.EXT.KOUN.WI.Y.0025.000000T0000Z-120101T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... ELK CITY...SAYRE 247 PM CST SAT DEC 31 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. * WINDS: TURNING NORTHWEST IN THE AFTERNOON AND QUICKLY INCREASING TO 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN TOSS AROUND LOOSE...LIGHTWEIGHT OBJECTS...AND MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
101 WWUS74 KOUN 312303 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 503 PM CST SAT DEC 31 2011 OKZ017-022-023-033>037-TXZ083-010200- /O.EXA.KOUN.WI.Y.0025.000000T0000Z-120101T0200Z/ BLAINE-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN- INCLUDING THE CITIES OF...WATONGA...CORDELL...ANADARKO...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...QUANAH...CHILLICOTHE 503 PM CST SAT DEC 31 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. * WINDS: TURNING NORTHWEST BY EARLY EVENING AND QUICKLY INCREASING TO 25 TO 35 MPH...WITH GUSTS 45 TO 55 MPH. * IMPACTS: WINDS THIS STRONG CAN TOSS AROUND LOOSE...LIGHTWEIGHT OBJECTS...AND MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>006-009>011-014>016-021-010200- /O.CON.KOUN.WI.Y.0025.000000T0000Z-120101T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... ELK CITY...SAYRE 503 PM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS: NORTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS 40 TO 45MPH. * IMPACTS: WINDS THIS STRONG CAN TOSS AROUND LOOSE...LIGHTWEIGHT OBJECTS...AND MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 31, 4:15 AM CST, 5 minutes earlier.
Area forecast discussion, Dec 31, 4:15 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CST SAT DEC 31 2011
.DISCUSSION...MOST OF THE ACTION TAKES PLACE TODAY. A COMPACT JET
MAX IN THE ROCKIES WILL EJECT TOWARD THE OK/KS BORDER THIS
AFTERNOON. THE AIR IS TOO DRY TO YIELD PRECIPITATION...BUT WINDS
WILL BE A CONCERN. THE 00Z NAM WAS ENOUGH TO CONSIDER A WIND
ADVISORY...BUT THEN THE 06Z NAM AND SUCCESSIVE VERSIONS OF THE RUC
HAVE TRENDED EVEN STRONGER WITH LOW LEVEL WINDS SPEEDS. VERTICAL
MIXING IS INITIALLY VERY LIMITED...BUT ARRIVAL OF A COLD FRONT WILL
DEEPEN MIXING WHILE ALSO PROVIDING SOME DOWNWARD MOMENTUM TRANSPORT
VIA COLD ADVECTION. IT NOW LOOKS LIKE A FAIRLY LIBERALLY DRAWN WIND
ADVISORY IS A GOOD IDEA. AT A WARMER TIME OF YEAR...THE PROGGED 50
KNOT 0-1 KM MEAN WIND SPEEDS WOULD BE CAUSE FOR A HIGH WIND
WARNING...BUT WE ARE HOPEFUL THAT THE LOW SUN ANGLE AND SHALLOWER
MIXING WILL PREVENT WIND GUSTS FROM GETTING TOO OUT OF CONTROL.
MEANWHILE...AHEAD OF THE FRONT MODEL 850 TEMPS HAVE CONTINUED TO
WARM COMPARED TO PRIOR RUNS...AND GUSTY SOUTHWEST WINDS MAY PUSH
MOST LOCATIONS ABOVE 70 DEGREES TODAY. RECORD HIGHS...HOWEVER...ARE
80 DEGREES AT OKC AND 85 DEGREES AT WICHITA FALLS. NEITHER OF THOSE
RECORDS APPEARS IS LIKELY TO BE APPROACHED.
FIRE WEATHER IS SOMETHING OF A CONCERN TODAY...GIVEN THE WARM AND
DRY CONDITIONS WITH A STRONG WIND SHIFT. HUMIDITY DOES APPROACH 20
PERCENT FOR A COUPLE OF HOURS IN FAR WESTERN OKLAHOMA...BUT
TEMPERATURES WILL BE FALLING AT THAT TIME...AND RED FLAG CRITERIA
SHOULD NOT BE MET FOR MORE THAN 1 OR 2 HOURS AT ISOLATED OBSERVING
STATIONS.
THE FAST MOVING FRONT WILL CLEAR ALL OF OUR FORECAST AREA BY MID
EVENING. THE PRESSURE GRADIENT BEHIND THE FRONT SUPPORTS A PRETTY
GOOD BREEZE THROUGH MIDNIGHT AND A FEW HOURS BEYOND...SO WE HAVE
UPPED WINDS A LITTLE IN THE OVERNIGHT PERIOD. FOR NEW YEARS EVE
OUTDOOR ACTIVITIES...WIND CHILL TEMPERATURES WILL BE IN THE 20S AND
30S.
SUNDAY AND MONDAY WILL SEE MUCH COOLER WEATHER...BUT SUNSHINE WILL
CONTINUE. A WARMING TREND THEN SETS IN...AND NEXT WEDNESDAY TO
FRIDAY LOOK TO BE MUCH WARMER THAN AVERAGE AGAIN...WITH HIGHS MAINLY
IN THE 60S.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 32 50 26 / 0 0 0 0
HOBART OK 70 30 52 24 / 0 0 0 0
WICHITA FALLS TX 75 32 55 27 / 0 0 0 0
GAGE OK 65 27 48 15 / 0 0 0 0
PONCA CITY OK 68 31 49 20 / 0 0 0 0
DURANT OK 72 37 54 30 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING
FOR OKZ004>006-009>011-014>016-021.
TX...NONE.
&&
22/22
BURKEHazardous weather outlook, Dec 30, 11:30 AM CST, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST FRI DEC 30 2011
OKZ004>048-050>052-TXZ083>090-311100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST FRI DEC 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
DRY AND STABLE CONDITIONS WILL PREVAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
DRY WEATHER IS FORECAST THROUGH NEXT THURSDAY.
OTHER HAZARDOUS WEATHER...
DRY...MILD WEATHER TOMORROW...COMBINED WITH AN AFTERNOON OR EVENING
WIND SHIFT...WILL CAUSE AN ELEVATED RISK OF WILDFIRES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.
CMSNearby
Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.